Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 51, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 3, 2018, 8:11 PM EDT. It took effect at Oct 4, 2018, 3:49 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2018, 8:11 PM EDT (00:11 UTC)
- In effect from
- Oct 4, 2018, 3:49 AM EDT
- Expired
- Oct 5, 2018, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
792 WHUS71 KCLE 040011 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 811 PM EDT Wed Oct 3 2018 LEZ145>149-041215- /O.NEW.KCLE.SC.Y.0051.181004T0900Z-181005T0000Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 811 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 5 AM to 8 PM EDT Thursday. * WINDS...Southwest 15 to 25 knots Thursday morning shifting to the North on Thursday * WAVES/SEAS...3 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
996 WHUS71 KCLE 040749 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 AM EDT Thu Oct 4 2018 LEZ144-041600- /O.EXB.KCLE.SC.Y.0051.181004T0749Z-181005T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 349 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...Southwest 15 to 20 knots with gusts up to 30 knots, becoming northwest later this morning. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ145>149-041600- /O.EXT.KCLE.SC.Y.0051.181004T0749Z-181005T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 knots with gusts up to 30 knots, becoming northwest later this morning. * WAVES...3 to 6 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
037 WHUS71 KCLE 041319 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 919 AM EDT Thu Oct 4 2018 LEZ144>149-042130- /O.CON.KCLE.SC.Y.0051.000000T0000Z-181005T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 919 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...Southwest 15 to 20 knots with gusts up to 30 knots, becoming north today and northeast by this evening. East winds diminishing to 10 to 15 knots tonight. * WAVES...3 to 6 feet subsiding to 2 to 4 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
164 WHUS71 KCLE 041956 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 356 PM EDT Thu Oct 4 2018 LEZ143-050400- /O.EXB.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- 356 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Friday. * WINDS...Northeast winds 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>149-050400- /O.EXT.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 356 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...Northeast winds 15 to 20 knots becoming east. * WAVES...3 to 6 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
062 WHUS71 KCLE 050050 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 850 PM EDT Thu Oct 4 2018 LEZ143>149-050800- /O.CON.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 850 PM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WINDS...Northeast 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
944 WHUS71 KCLE 050740 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 AM EDT Fri Oct 5 2018 LEZ143>149-050845- /O.EXP.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 AM EDT Fri Oct 5 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... Decreasing winds and waves have allowed for the expiration of the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 6:15 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 3, 6:15 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 615 PM EDT Wed Oct 3 2018 .SYNOPSIS... Low pressure over Minnesota will move northeast across Lake Superior and into Quebec overnight. A cold front trailing the low will will move southeast across the local area late tonight and Thursday morning. High pressure will briefly build over the area from the north Thursday night. A warm front will lift north across the area on Friday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Minor changes to the forecast for tonight. Isolated showers remain in the vicinity of Wayne, Holmes, and Stark county but should quickly fizzle over the next couple hours with sunset. Removed all isolated mention west of I-71 for the evening period. Otherwise, forecast appears to be on track. Previous Discussion... A few pop up storms showing up on radar NW of MFD. A few more are possible over the west half of the area the next couple of hours but loss of daytime heating should bring them to an end by 00z. Even seeing some lightning with these storms so will go with a 20 pop for a few hours even though coverage will likely remain no more than 5 percent. The remainder of the evening should be dry with precip chances ramping up again late tonight. The precip late tonight will be associated with a fast moving cold front. Given the time of day and lack of instability should see no more than embedded thunderstorms. The models are in fair agreement with the timing and movement of the front and associated precipitation. Most locations will see a 2 to 4 hour window of precip chances. By 12z the precip should be into NW PA with the west end of the area drying out. By midday even the southeast corner of the area will be dry. There will be a good push of cold air behind the front and a distinct airmass change will occur. Should see stratus and strato cumulus blossom behind the front tomorrow morning. There could even be some drizzle. Drier air will work in from the north during the afternoon and skies should begin to clear at that time. By 00Z Friday most if not the entire area should see no more than SCT clouds. Quiet weather will continue Thursday night as surface high pressure passes to the north. It will be a warm and muggy night with dewpoints in the upper 60s most areas. Highs Thursday will occur in the morning most areas with temps falling into the upper 50s by the end of the day. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Eastern half of the lower 48 states will be under the influence of an upper level ridge that will begin to amplify slightly with time through Saturday. This will take place as upper level troughiness pushes into the western half of the country during the same period. The trough will become nearly stationary over the western United States by the end of the period. Surface high pressure over southeastern Ontario and southern Quebec will move slowly northeast. Low pressure at the surface will develop over Kansas and then round the bend and head northeast into the western Great Lakes by Saturday morning. A warm front will lift northeast with the low pressure system and pass across the local area Friday night. Another cold front will slide slowly southeast across the area and slow in forward motion. The air mass behind the front will begin to modify and the front will pretty much wash out or stall over the local area Sunday. Enough moisture will persist across the area to bring a chance for some showers just about east day. The threat for thunder will increase as well as the warm air returns from the south behind the warm front. Low temperatures will start out in the 50s in the east and lower to middle 60s in the west Friday night warming to the 60s all areas Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Generally above normal temperatures expected during the extended as an upper level ridge builds over the eastern United States. A warm front lifts north of the area on Sunday night and have trended highs upward on Monday. A wave of low pressure slides east across the Great Lakes region on Monday night, with the boundary sinking back south and the chance of scattered showers continuing into Tuesday. The boundary lifts back north on Wednesday and this could lead to the warmest day of the week. Kept temperatures conservative in the upper 70s for next Wednesday but 80 degrees is not out of the question if this pattern holds. && .AVIATION /18Z Wednesday THROUGH Monday/... Conditions continue to improve across the area but still some pockets of IFR and MVFR cigs across the east end of the area. Those lower cigs should dissipate the next couple of hours. By late afternoon most of the area should be SCT. By sunset mid level cigs will be approaching the I-75 corridor. The mid level cigs will overspread the area overnight. By 09z showers should be close to TOL. There could also be some embedded thunder. The precip will be associated with a cold front advancing across the region. The precip will reach NW PA by 12z. For most areas expect a couple hours of moderate to heavy rain with embedded thunder followed by an hour or two of light showers. Cigs should quickly dip to MVFR and then IFR once the front arrives. The front should be southeast of the area by midday. By that time clearing is possible over the NW end of the area. OUTLOOK...Non-VFR in showers and thunderstorms on Thursday. && .MARINE... A gradual increase in winds from the southwest will take place during the rest of the afternoon today into tonight ahead of a cold front. The front is expected to move east across the lake Thursday morning. Wind flow behind the front will gradually shift to a northeast direction Thursday night and then easterly by Friday. A south flow will persist by late Friday night and begin to diminish. A slow shift to southwest flow will develop ahead of another cold front that will move east across the lake on Sunday. Otherwise, light easterly flow will persist into Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...Kubina/Sefcovic SHORT TERM...Lombardy LONG TERM...Griffin AVIATION...Kubina MARINE...Lombardy
Hazardous weather outlook, Oct 3, 5:29 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 529 AM EDT Wed Oct 3 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 529 AM EDT Wed Oct 3 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 3, 5:41 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 3 SE WOODCOCK 41.73N 80.04W
10/02/2018 CRAWFORD PA NWS STORM SURVEY
A NWS STORM SURVEY FOUND AN EF-1 TORNADO
TOUCHED DOWN NEAR PRICE ROAD IN RURAL
CRAWFORD COUNTY JUST NORTH OF BLOOMING
VALLEY, PENNSYLVANIA. THE TORNADO TRACKED
EAST-SOUTHEAST TOWARDS HIGHWAY 77 AND THE
RICHMOND TOWNSHIP AREA. THERE WERE NUMEROUS
TREES UPROOTED OR SNAPPED ALONG THE PATH IN
A HEAVILY FOREST AREA. AT LEAST ONE HOME HAD
MINOR TO MODERATE ROOF AND EXTERIOR DAMAGE
ALONG OREGON CORNERS ROAD. THE TORNADO
LIFTED NEAR NORTH RICHMOND ROAD AND HIGHWAY
77. THE TORNADO HAD A PATH LENGTH AROUND 3.5
MILES AND A WIDTH OF 75 YARDS. THE ESTIMATED
MAXIMUM WINDS WERE UP TO 105 MPH.
&&
MGLocal storm report, Oct 3, 5:44 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT WED OCT 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM TORNADO 1 ESE CONNEAUTVILLE 41.75N 80.34W
10/02/2018 CRAWFORD PA NWS STORM SURVEY
A NWS STORM SURVEY FOUND AN EF-2 TORNADO
TOUCHED DOWN NEAR CONNEAUTVILLE AND TRACKED
EASTWARD NEAR HIGHWAY 198. THE TORNADO
HEAVILY DAMAGED A DUPLEX AND NURSING HOME.
THE TORNADO KNOCKED DOWN AND SNAPPED
NUMEROUS TREES IN THE AREA. THE TORNADO ALSO
DAMAGED SEVERAL OTHER HOMES AND STRUCTURES
BEFORE LIFTING. THIS STORM SURVEY IS NOT
COMPLETE AND WILL RESUME WEDNESDAY WITH
ADDITIONAL TORNADO SURVEYS EXPECTED FURTHER
EAST INTO CRAWFORD COUNTY. AN UPDATED PUBLIC
INFORMATION STATEMENT ON THIS TORNADO WILL
BE SENT OUT TOMORROW. THE ESTIMATED MAXIMUM
WINDS WERE UP TO 115 MPH WITH A PATH WIDTH
OF 50 YARDS.
&&
MGNearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.